MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX PRO-VENT 3ML ARTERIAL BLOOD GAS SAMPLING SYRINGE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX PRO-VENT 3ML ARTERIAL BLOOD GAS SAMPLING SYRINGE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1464J
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: month and year of event have been provided, but day is unknown.D4.Lot number, expiration date, and h4.Manufacture date are unknown; no information has been provided to date.D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.Investigation summary: received for investigation a decontaminated syringe without original packaging.No other components including the filter-pro and needle were returned.Pictures were also attached.The customer stated it was product g1464j lot # unknown.Visual inspection of the used sample showed damage to the shoulder of the syringe barrel (mp805).The noted damage resulted in a hole being present, thus complaint confirmation.In-process, lot acceptance for damages that affect function, are based on inspection, using c=0 (critical) sampling.However, without a provided lot number, review of the maintenance log for the time this production lot ran could not be conducted.Although the complaint was confirmed, the exact contributing factors for the compromised barrel could not be determined.Complaint information will continue to be monitored for any new information and further actions will be taken accordingly.
 
Event or Problem Description
It was reported that immediately after use, the syringe was found to be damaged.This occurred during infusion at the facility.There was patient involvement, but no harm/adverse event reported.

Brand Name
PORTEX PRO-VENT 3ML ARTERIAL BLOOD GAS SAMPLING SYRINGE
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20027551
Report Number1217052-2024-00079
Device Sequence Number8600637
Product Code JKA
UDI-Device Identifier00351688060184
UDI-Public(01)00351688060184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1464J
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown